Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 34, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 15, 2001, 4:45 PM MDT for Sublette County, Wyoming. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2001, 4:45 PM MDT (22:45 UTC)
- Expired
- Jul 15, 2001, 5:10 PM MDT
- In force
- 25 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 122 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KRIW 152246
SVRRIW
WYC035-152310-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
445 PM MDT SUN JUL 15 2001
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SUBLETTE COUNTY IN WEST CENTRAL WYOMING
* UNTIL 510 PM MDT
* AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM AT BONDURANT...OR ABOUT 30 MILES SOUTHEAST
OF JACKSON...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
AROUND BONDURANT UNTIL 455 PM MDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
HAIL UP TO THE SIZE OF NICKELS.
WINDS UP TO 60 MILES AN HOUR.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG
BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND...
LARGE HAIL... VERY HEAVY RAIN... AND DANGEROUS LIGHTNING ARE ALL
LIKELY. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL
OBJECTS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RIVERTON.
$$
LAT...LON 4317 11052 4304 11034 4305 10981 4338 11004
4328 11034
C. BAKER
WCJIN-WYNWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:30 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 15, 2:30 PM MDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT SUN JUL 15 2001 CONVCTN MAINLY OVR N HALF OF CWA WITH ISOLD TS SO FAR S HALF. FCST PROB TNGT POPS. SATL LOOP SHOWS UPR LVL DISTURBANCE MOVG THRU WY AS MAIN VORT SPINS IN ID. THIS WL AID TS DEVELOPMENT IN N/NE CWA THUR THE EVE HRS. SPC WATCH BOX IN EFFECT TIL 02Z. LESS TS ACTIVITY IN THE CWA BEHIND THIS WV. MILD LOWS. ON MON MID/UPR LVL DRYING TO TAKE OVR IN SW FLOW. LOW LVL DEWPTS WL STILL BE ENOUGH TO SUPPORT LOW SCT TS IN THE NORTH AND E CWA. ISOLD SEEMS BEST OTHER PLACES. KCPR MAY LOSE DEWPT LTR IN DAY BUT WL GO WDLY SCT THERE. WRMR HIGHS MOST PLACES WITH MORE SUNSHINE EXPECTED. MOST OF THE ACTIVITY WL DECR BY MIDNT MON NT AND WL KEEP POPS SAME. MILD LOWS. TUE LOOKS ABT SAME WITH BEST CHC POPS FAR N AND NE CWA WHR DEWPTS TO RESIDE. HIGHS ABT SAME AS MON AS 700MB TEMPS LTL CHANGED. IN EXTNDD UPR SYS TO SPIN TO THE NW OF WY AND MOV THRU CANADA MIDWEEK. THIS KEEPS SW FLO OVR WY THRU THU. THEN MRF TURNS FLOW MORE WSW TWD NEXT WKEND AND WRMR TEMPS. THE MAIN PROB WL BE PCPN CHC. RH PROGS KEEP BTR MSTR FAR N AND E PTN CWA WED-FRI. TEMPS MILD THRU THURS THEN GRADUAL WARMING INTO WEEKEND. P .RIW...NONE AR
In the hours before
Special weather statement, Jul 15, 12:12 PM MDT, 4 hours 33 minutes before
WYZ004-005-008-009-015-026>028-152000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1212 PM MDT SUN JUL 15 2001 ...THERE IS A SLIGHT RISK OF SEVERE WEATHER IN PARTS OF NORTH CENTRAL AND EAST CENTRAL WYOMING...THIS AFTERNOON AND EVENING... SPOTTER ACTIVATION MAY BE NECESSARY IN PARK...BIG HORN...WASHAKIE... HOT SPRINGS...AND JOHNSON COUNTIES. DISCUSSION...A WEATHER DISTURBANCE WILL MOVE THROUGH WYOMING THIS AFTERNOON. THE AIRMASS WILL BECOME VERY UNSTABLE AND AMPLE MOISTURE IS STILL AVAILABLE. THUNDERSTORMS WILL OCCUR IN THESE AREAS THIS AFTERNOON AND EARLY EVENING. A FEW MAY BECOME SEVERE WITH HAIL AND DAMAGING WINDS. HEAVY RAIN IS POSSIBLE WITH SOME STORMS. THIS MAY PRODUCE SOME LOCALIZED FLOODING. WCJIN-WYNW-WYNE AR
Special weather statement, Jul 15, 12:12 PM MDT, 4 hours 33 minutes before
WYZ004-005-008-009-015-026>028-152000- SEVERE WEATHER OUTLOOK...CORRECTED TO ADD NATRONA COUNTY NATIONAL WEATHER SERVICE RIVERTON WY 1212 PM MDT SUN JUL 15 2001 ...THERE IS A SLIGHT RISK OF SEVERE WEATHER IN PARTS OF NORTH CENTRAL AND EAST CENTRAL WYOMING...THIS AFTERNOON AND EVENING... SPOTTER ACTIVATION MAY BE NECESSARY IN PARK...BIG HORN...WASHAKIE... HOT SPRINGS...NATRONA...AND JOHNSON COUNTIES. DISCUSSION...A WEATHER DISTURBANCE WILL MOVE THROUGH WYOMING THIS AFTERNOON. THE AIRMASS WILL BECOME VERY UNSTABLE AND AMPLE MOISTURE IS STILL AVAILABLE. THUNDERSTORMS WILL OCCUR IN THESE AREAS THIS AFTERNOON AND EARLY EVENING. A FEW MAY BECOME SEVERE WITH HAIL AND DAMAGING WINDS. HEAVY RAIN IS POSSIBLE WITH SOME STORMS. THIS MAY PRODUCE SOME LOCALIZED FLOODING. WCJIN-WYNW-WYNE AR
Special weather statement, Jul 15, 1:58 PM MDT, 2 hours 47 minutes before
WYZ005-008-009-026>028-160200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 158 PM MDT SUN JUL 15 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM MDT... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT FOR PORTIONS OF NORTHERN WYOMING. THE FOLLOWING COUNTIES ARE INCLUDED IN THIS WATCH: HOT SPRINGS...BIG HORN...WASHAKIE AND JOHNSON. THE MAIN THREAT FROM THESE STORMS IS HAIL UP TO TWO INCHES IN DIAMETER AND WINDS GREATER THAN 60 MPH. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AGENCIES AS THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. SULLIVAN WCJIN-WYNW-WYNE
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:47 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 28 min |
| Jul 15, 4:20 PM MDT | Severe Thunderstorm Warning | RIW | Sublette | 25 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.